Can anyone tell me if Synthyroid, Levoxyl etc are not better than Armour? If you ahve a personal experience using Armour v/s Synthyroid, please do share. I would like to try Armour before I lose all the hair I have!!!
28 Aug 2009
Papoo, All I can tell you is that we're all different. I started out on brand name Synthroid after TTE for six months with steady increases and my levels were flat. My body was not absorbing the synthetic drug. I switched over to Armour and within 12 days I could feel a difference. I will warn you that as a more natural formula the Armour is much more sensitive to other changes in your body - stress, diet, etc. so you may have your dosage adjusted more frequently - I take 120 and 150 every other day. It has been 17 months since my surgery and I feel pretty stable as far as my thyroid replacement therapy. I did have quite a bit of trouble the first 6-8 months with hypoparathyroidism because of the disturbance to my parathyroid glands. So now I have to be extremely careful with allergy and cold medications with ephedrine and pseudoephedrine because they bring on extreme hypoparathyroid symptoms that can make me feel like I'm losing my mind after a few days.
How are your T3, T4 and Total TSH levels on the Synthroid? How long have you been taking? Dosage? What does your endo think about changing you to Armour?
1 Sep 2009
I have been on Synthroid and had negative effects from the start. Dosage was lowered and became tolerable for a little while but eventually was having debilitating headaches and dizzyness. I was switched to Armour and have found it much better for my body to handle. Everyone is different but I am definately NOT suffering with side effects as I was with the Synthroid.
9 Oct 2009
I had my thyroid out 11 years ago and was prescribed Levoxyl. I had complained to my various doctors that I did not feel like myself - tired and depressed, but because my levels were in the normal range my doctors ignored my symptoms siting I had 3 kids and was a busy mom.
Last year I walked into an endocronologist's office and insisted on trying ArmourThyroid. He was open to the idea and I was feeling better within a week of taking it. Unfortunately it seems that production of Armour Thyroid has either slowed down or has completely halted. I am now trying a combination of Synthroid and Liothronine. Liothronine has T3 in it which Synthroid and Levoxyl do not have. Many doctors feel we don't need T3 since our cells can manufacture it from T4 (which is what is in Synthroid and Levoxyl). However, a normal functioning thyroid produces T3 as well as T4.
If you are having symptoms of hypothyroidism on your current medication insist your doctor try other alternatives, even if your levels are in the "normal" range. Don't waste 10 years like I did!
13 Mar 2010
My doctor wants to start me on Synthroid 0.05 mcg., but I hate chemical type things so wanted to try Armour. All of the pharmacies are out of it and backordered from Forest Pharmeceuticals. This is based on porcine thyroids so I suppose that is why. I guess I'll have to go on Synthroid, but I sure hate to do that.
2 Oct 2010
I have tried every thyroid med out there in my ten years on this hypothyroid rollercoaster. Naturhtroid worked the best until they reformulated it. The only med that works for me is cytomel. Both armour and naturthroid are not what they used to be. Maybe have your Doc put you on synthroid and cytomel and see if it works. T4 only is horrible you need the T3. Good luck it is a long road before you find what works.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Armour Thyroid - I was diagnosed with hypothyroidism 20 years ago. I was put on sythroid which later
... became levoxyl. I was on .0175 mcg for years. I was having issues with weight gain for no reason. I strated a gluten free diet because I had so ...
1 answer • 17 May 2013
I do not trust TSH tests and want to TRY Armour after complete thyroid removal 20 years ago. After thyroid removal, my surgeon put me on Synthroid ...
2 answers • 31 May 2013
... and its ruining my
1 answer • 8 Sep 2014